Remarks on the Gaussian formula for refraction at a single spherical interface

Year: 1992

Authors: Greco V., Molesini G., Quercioli F.

Autors Affiliation: Istituto Nazionale di Ottica, Largo E. Fermi 6, 50125 Firenze, Italy

Abstract: The derivation of the Gaussian formula for refraction at a single spherical surface is reviewed. The equivalence of different approaches is discussed, as well as the procedures along with which the first-order approximation is introduced. Critical steps in the mathematical treatment are pointed out.

Journal/Review: AMERICAN JOURNAL OF PHYSICS

Volume: 60 (2)      Pages from: 131  to: 135

KeyWords: geometrical optics; refraction; education
DOI: 10.1119/1.16930

Citations: 2
data from “WEB OF SCIENCE” (of Thomson Reuters) are update at: 2022-12-04
References taken from IsiWeb of Knowledge: (subscribers only)
Connecting to view paper tab on IsiWeb: Click here
Connecting to view citations from IsiWeb: Click here